Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 5, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Sep 1, 2010, 1:22 PM CDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2010, 1:22 PM CDT (18:22 UTC)
- Expired
- Sep 1, 2010, 2:02 PM CDT
- In force
- 40 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 53 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
602 WUCA52 TJSJ 011822 SVRSJU PRC039-011915- /O.NEW.TJSJ.SV.W.0005.100901T1822Z-100901T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 222 PM AST WED SEP 1 2010 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CIALES MUNICIPALITY IN PUERTO RICO... * UNTIL 315 PM AST * AT 212 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER CIALES MUNICIPALITY...OR NEAR FLORIDA. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CIALES MUNICIPALITY AT 320 PM AST LAT...LON 1836 6650 1829 6650 1830 6658 1835 6657 TIME...MOT...LOC 1822Z 180DEG 0KT 1831 6654 $$ SNELL
1 follow-up statement
427 WWCA52 TJSJ 011902 SVSSJU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 302 PM AST WED SEP 1 2010 PRC039-011912- /O.CAN.TJSJ.SV.W.0005.000000T0000Z-100901T1915Z/ CIALES PR- 302 PM AST WED SEP 1 2010 ...THE SEVERE THUNDERSTORM WARNING FOR CIALES MUNICIPALITY IS CANCELED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA. LAT...LON 1836 6650 1829 6650 1830 6658 1835 6657 TIME...MOT...LOC 1902Z 180DEG 0KT 1831 6654 $$ ROSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 11:27 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 1, 11:27 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1227 PM AST WED SEP 1 2010 .UPDATE...CONTINUE TO EXPECT CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWESTERN QUADRANT OF PUERTO RICO DURING THE AFTERNOON HOURS. SOME CHANGES WERE MADE TO THE SHORT TERM GRIDS...UPDATED WX...SKY..POPS AND WINDS. && .AVIATION...PREVAILING VFR CONDS EXPECTED ACROSS ALL PR AND THE VI TAF SITES THROUGH 01/18Z. AFT 01/18Z...MVFR CONDS AND MOUNTAIN OBSCURATIONS ARE EXPECTED ACROSS THE CORDILLERA CENTRAL AND IN AND AROUND TJBQ AND POSSIBLY TJSJ. CLOUDINESS AND SHRA/TSRA ASSOCIATED WITH TS FIONA WILL OVERSPREAD ACROSS THE REGION FROM THE EAST...AS TS FIONA TRACKS NE OF THE NORTHERN LEEWARD ISLANDS. THIS WILL LEAD TEMPO MVFR/IFR CONDS IN THE VICINITY OR AROUND TNCM AND TKPK. LLVL WINDS WILL BE MAINLY FROM THE SOUTHEAST AT 10 TO 20 KNOTS...WITH HIGHER GUSTS UP TO 35 KNOTS. && .PREV DISCUSSION... /ISSUED 554 AM AST WED SEP 1 2010/ SYNOPSIS...MAJOR HURRICANE EARL WAS LOCATED WELL NORTHWEST OF THE LOCAL AREA EARLY THIS MORNING AND WILL CONTINUE MOVING STEADILY AWAY FROM THE REGION TODAY. AT 5 AM AST...THE CENTER OF TROPICAL STORM FIONA WAS LOCATED NEAR LATITUDE 17.4 DEGREES NORTH AND LONGITUDE 60.2 DEGREES WEST AND WAS MOVING WEST NORTHWEST AT NEAR 14 MPH. BASE ON THE LATEST TROPICAL CYCLONE FORECAST...FIONA IS EXPECTED TO PASS OVER OR JUST NORTH OF THE NORTHERNMOST LEEWARD ISLANDS LATER THIS MORNING AND AFTERNOON...AND THEN MAINLY NORTHEAST OF THE LOCAL AREA LATE THIS AFTERNOON AND TONIGHT. DISCUSSION...TROPICAL STORM FIONA...ALBEIT A CLOSE CALL...IS STILL EXPECTED TO PASS FAR ENOUGH NORTHEAST OF THE LOCAL ISLANDS... THAT THE FORECAST AREA WILL RECEIVE ONLY FRINGE EFFECTS...MAINLY IN THE FORM OF INCREASED MOISTURE LATER TODAY AND TONIGHT AND LINGERING INTO THURSDAY. THIS MOISTURE WILL COMBINE WITH LOCAL EFFECTS LATER TODAY AND TONIGHT THROUGH THURSDAY...TO PRODUCE SOME CLOUDINESS...SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAIN...BRIEF STRONG AND GUSTY WINDS... LIGHTNING AND AT LEAST SOME MINOR LOW LYING FLOODING ARE EXPECTED IN A FEW LOCATIONS. FOR FRIDAY AND SATURDAY...ALTHOUGH SOMEWHAT DRIER CONDITIONS ARE EXPECTED...LINGERING MOISTURE SHOULD COMBINE WITH LOCAL EFFECTS AGAIN EACH AFTERNOON...TO PRODUCE SOME CLOUDINESS...SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL AREA. WE WILL BE WATCHING THE BROAD AREA OF LOW PRESSURE NEAR 12 NORTH AND 34.5 WEST CLOSELY OVER THE NEXT FEW DAYS...AS A COUPLE OF THE GLOBAL MODELS REALLY LIKE THIS SYSTEM AND TPC/NHC HAS NOW BUMPED THE DEVELOPMENT POTENTIAL UP TO 50% OR A MEDIUM CHANCE DURING THE NEXT 48 HOURS. AVIATION...TS FIONA WILL BE THE MAIN DOMINANT SYNOPTIC SCALE FEATURE TODAY. CLOUDINESS AND SHRA/TSRA WILL OVERSPREAD ACROSS THE REGION FROM THE EAST...AS TS FIONA TRACKS NE OF THE NORTHERN LEEWARD ISLANDS. THIS WILL LEAD TEMPO MVFR/IFR CONDS IN THE VICINITY OR AROUND TNCM...TKPK...TIST...TISX...TJSJ AND TJBQ. IN ADDITION...THIS ACTIVITY WILL PRODUCE MOUNTAIN OBSCURATIONS ACROSS INTERIOR SECTIONS OF PR. LLVL WINDS WILL BE MAINLY FROM THE SOUTHEAST AT 10 TO 20 KNOTS...WITH HIGHER GUSTS UP TO 35 KNOTS. MARINE...EXPECT WINDS OF 19 KNOTS OR LESS AND SEAS OF 7 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST FRIDAY...BUT GENERALLY HIGHEST TODAY AND TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC OFF SHORE WATERS AND THE MONA PASSAGE TODAY AND SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS MOST OF THE REMAINING LOCAL COASTAL WATERS. CLIMATE...SEVERAL RAINFALL RECORDS WERE BROKEN WITH THE PASSAGE OF HURRICANE EARL ON MONDAY. THIS RECORD RAINFALL ALSO ADDED TO THE RECORD RAINFALL RECORDED SO FAR THIS YEAR AT THE LUIS MUNOZ MARIN INTERNATIONAL AIRPORT IN SAN JUAN. FOR MORE INFORMATION ABOUT THESE RECORDS...PLEASE SEE THE LATEST NEWS HEADLINE ON YOUR NWS SAN JUAN HOMEPAGE. && .PRELIMINARY POINT TEMPS/POPS... SJU 92 79 92 79 / 50 30 40 20 STT 89 80 91 81 / 40 40 40 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SMALL CRAFT ADVISORY AMZ710. VI...SMALL CRAFT ADVISORY AMZ710. && 23/12
Hazardous weather outlook, Sep 1, 11:52 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN...UPDATED ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 1252 PM AST WED SEP 1 2010 AMZ710>745-PRZ001>013-021700- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1252 PM AST WED SEP 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ON THURSDAY COULD PRODUCE SOME LOCALIZED URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY. AMZ715-725-VIZ001-002-021700- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1252 PM AST WED SEP 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED. SNELL
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:16 PM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Sep 1, 1:28 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 1, 1:37 PM CDT | Severe Thunderstorm Warning | JSJ | 53 min | |
| Sep 1, 2:20 PM CDT | Special Marine Warning | JSJ | 115 min | |
| Sep 1, 5:04 PM CDT | Areal Flood Advisory | JSJ | 50 min | |
| Sep 1, 5:39 PM CDT | Special Marine Warning | JSJ | 2 hr |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.